Title

Nonparametric Prewhitening Estimators for Conditional Quantiles

Publication Type

Journal Article

Publication Date

3-2009

Abstract

We define a nonparametric prewhitening method for estimating conditional quantiles based on local linear quantile regression. We characterize the bias, variance and asymptotic normality of the proposed estimator. Under weak conditions our estimator can achieve bias reduction and have the same variance as the local linear quantile estimators. A small set of Monte Carlo simulations is carried out to illustrate the performance of our estimators. An application to US gross domestic product data demonstrates the usefulness of our methodology.

Keywords

Local linear quantile regression, nonparametric quantile regression, prediction interval, prewhitening estimator, weighted Nadaraya-Watson estimator.

Discipline

Economics

Research Areas

Econometrics

Publication

Statistica Sinica

Volume

18

First Page

1131

Last Page

1152

ISSN

1017-0405

Creative Commons License

Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License
This work is licensed under a Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License.

This document is currently not available here.

Share

COinS